MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM
Model Number VENUL14140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned for evaluation.The investigation is currently underway.(expiry date: 01/2021).
 
Event or Problem Description
It was reported that during treatment of the left common iliac and left external iliac vein via great saphenous vein, after the stent had begun to deploy, the healthcare provider (hcp) realized that the stent should be placed lower and attempted to move the stent to the desired location; however, the movement caused the stent to allegedly fracture into two segments.Therefore, the stent was completely deployed in the external iliac and common femoral vein.It was further reported that a pta balloon and an additional stent of a different size were used to cover the entirety of the lesion, completing the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided, and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of images provided a stent fracture could not be confirmed.The images documented two stents placed into one another.Minor irregularity was visible at the overlapping zone which may indicate elongation or fracture, however, due to poor resolution a detailed strut structure was not visible, and an adequate length measurement was not possible.A movie documenting stent fracture during deployment was not provided; it was not known whether the stent potentially fractured or elongated as a consequence of the reported stent system dragging during stent deployment.Based on the information available, the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: based on the lot number reported, the instructions for use (ifu) were supplied with the product.They are currently valid, and therefore relevant for review.In reviewing the relevant labeling for this product the potential issue was found addressed.The ifu state: 'initiate stent deployment by rotating the large thumbwheel in the direction of the arrows while holding the handle in a fixed position while using fluoroscopy, maintain position of the distal and proximal stent radiopaque markers relative to the targeted site.Watch for the distal stent radiopaque markers to begin separating; separation of the distal stent radiopaque markers signals that the stent is deploying.Continue turning the large thumbwheel until the distal end of the stent obtains complete wall apposition'.The ifu further state 'the stent is not designed for repositioning or recapturing.', and stent fracture was found addressed as a potential adverse event that may occur.H10: (expiry date: 01/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENOVO VENOUS STENT SYSTEM
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9317452
Report Number9681442-2019-00215
Device Sequence Number1961957
Product Code QAN
UDI-Device Identifier00801741103537
UDI-Public(01)00801741103537
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUL14140
Device Catalogue NumberVENUL14140
Device Lot NumberANDN1805
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight79